My hairbrush is suddenly full of hair so I googled, and hair loss is a potential side effect of heparin and warfarin.
Not all of it, but about 20% of it. I’ve got a lot of hair. It’s not like anyone else will notice (I’m thinking of you, Wendy) but I don’t like it.
If it keeps happening, particularly if the RNI doesn’t stay stable on these drugs, I might consider switching. It was a consideration for next year anyway so I might just bring it forward. But I’m on a drug trial called Cadiss, which I remember I forgot to mention.
Apparently there are two drug routes that can be taken post-vertebral-dissection-stroke. After the initial blast of IV drugs, you either go the aspirin or warfarin route for 6 months or so. Noone knows which is more effective in the long term: aspirin is safer but is it as effective, warfarin may or may not be more effective but it has more side effects.
The Cadiss trial (see details here: CADISS) randomizes each person into either the aspirin or warfarin route. You and your medics know which one you are on, but the trial does not, not until the end of the study. If I hadn’t done the trial, my postcode (I think its that) meant that I’d go the warfarin route. I was randomized into the warfarin route, so I’m getting the same thing, but the trial gets the data, which seems to be a good thing to do. But… there are reasons to switch and I’m not adverse to doing that at some point, and may even ask for it, if it seems like the right thing for me at the time.
I just read the first paragraph again and that reminds me that they don’t seem to tell you about the drugs. I thought they always went through side effects and stuff but it seems like if you’ve been inside they don’t bother. So the doctor who didn’t call me back yesterday because its not his normal job says “has anyone talked to you about this, how if x or y or z happens you should come straight in?”…. Um… no….
On a completely different note, one of my best friends leaves the UK today to go back to some farflung warzone. Stay safe trouble. xx